MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV09F45/80
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of self-limiting transient ecg changes suspected to be caused by an air embolism was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2020, a 25mm amplatzer pfo was selected for implant.The device was mis-sized too small due to the patient's anatomy.The device was exchanged for a 30mm amplatzer pfo.After introducing the 30mm device, self-limiting transient ecg-changes occurred.It was suspected that an air-embolism caused the ecg-changes.After completing the pfo procedure, a diagnostic coronary intervention was performed to exclude an air embolism in the coronaries, in which it resulted in normal results.The ecg-change resolved without intervention.The patient remained hemodynamically stable.There was a delay in the procedure due to the event and the coronary intervention afterwards.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9833205
Report Number2135147-2020-00115
Device Sequence Number2787075
Product Code DQY
UDI-Device Identifier00811806010861
UDI-Public00811806010861
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 03/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number9-ITV09F45/80
Device Catalogue Number9-ITV09F45/80
Device Lot Number6908187
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2020
Initial Report FDA Received Date03/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;